Florida, 2003Funnel Cloud in Florida, September 23, 2003
September 23, 2003 · NWS MFL · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 23, 8:55 AM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 23, 8:55 AM EST, 2 hours 45 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
955 AM EDT TUE SEP 23 2003
WINDS CURRENTLY VERY LIGHT OR CALM ACROSS SOUTH FLORIDA WITH SURFACE
RIDGE PARKED OVER THE REGION. MORNING SOUNDING AT KMFL INDICATES
AIRMASS REMAINS DRY...BUT A BIT MORE UNSTABLE THAN IT WAS ON MONDAY.
WITH LIGHT NORTHERLY STEERING FLOW IN PLACE EXPECT ANY CONVECTION TO
DEVELOP ALONG SEABREEZES AND DRIFT SLOWLY SOUTH. CURRENT FORECASTS
HANDLING SITUATION WELL. NO UPDATES REQUIRED AT THIS TIME.
PREVIOUS DISCUSSION.................................................
.DISCUSSION...IT WOULD APPEAR THAT WE WILL BE SET UP FOR THE
FOLLOWING PATTERN THROUGH THE WEEK. A NORTHEAST/SOUTHWEST UPPER
RIDGE OVER THE WESTERN ATLANTIC. A BROAD UPPER TROUGH OVER THE
EASTERN U.S. AND INTO THE NORTHERN GULF OF MEXICO WITH ANOTHER UPPER
RIDGE OVER THE WESTERN U.S. AND EASTERN PACIFIC. THE COOL FRONTAL
TROUGH HAS MOVED INTO NORTHERN FLORIDA EARLY THIS MORNING. AS ITS
UPPER SUPPORT IS MOVING RAPIDLY NORTHEAST, IT SHOULD STALL OVER THE
NORTHERN PENINSULA AS THE ATLANTIC RIDGE KEEPS SUCH FEATURES FROM
MOVING TOO FAR TO THE SOUTH. THE ATLANTIC SURFACE RIDGE DID MOVE
EAST AHEAD OF THIS FRONTAL TROUGH, AND IT SHOULD BEGIN TO BUILD BACK
ON THURSDAY. THE UPPER LOW OVER THE ATLANTIC NEAR PUERTO RICO AND
HISPANIOLA NOW APPEARS TO BE ABOUT CUTOFF SO IT SHOULD HAVE LITTLE
IMPACT ON OUR WEATHER. THE UPPER TROUGH OVER THE EASTERN U.S. WILL
KEEP SOME WEAK SURFACE TROUGH OVER THE GULF OF MEXICO THAT WILL
EXTEND EAST INTO THE FRONTAL TROUGH OVER NORTHERN FLORIDA THROUGH
THE WEEK. THIS TROUGH HAS ALREADY STARTED TO DRAW MOISTURE TOWARD
IT AND THIS CAN BE SEEN ON THE GOES SOUNDER DATA ALTHOUGH IT HAS YET
TO SHOW UP IN THE GPS PW OR THE RAOBS. SO WILL START TO INCREASE
THE PROBABILITIES TODAY AND THEN BRING THEM BACK TO AT OR ABOVE
CLIMATE ON WEDNESDAY AND THROUGH THE WEEKEND. SINCE THE SURFACE
RIDGE WILL PROBABLY NOT BE BACK STRONG ENOUGH TO DEVELOP AN EASTERLY
FLOW PATTERN WILL GO WITH AFTERNOON AND EVENING CONVECTION
THROUGHOUT THE ZONES. WILL LEAVE THIS AS THE FORECAST UNTIL WE HAVE
A BETTER INDICATION THAT THE OLD FRONTAL TROUGH WILL BE ABLE TO MOVE
SOUTH INTO OUR ZONES.
.MARINE...WITH NO STRONG RIDGE OR FRONT THE WINDS AND SEAS SHOULD BE
GOOD FOR BOATING ALL WEEK. HOWEVER THE CONVECTION WILL BE THE
BOATERS PROBLEM.
.FIRE WEATHER...NO HIGHLIGHTS.
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 90 77 88 76 / 20 20 40 20
FORT LAUDERDALE 90 79 88 78 / 20 20 40 20
MIAMI 90 78 89 77 / 20 20 40 20
NAPLES 89 75 89 74 / 30 20 50 20
.MIA WATCHES/WARNINGS/ADVISORIES...
NONE.
Hazardous weather outlook, Sep 23, 4:41 AM EST, 6 hours 59 minutes before
FLZ063-066>075-231800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
541 AM EDT TUE SEP 23 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY
...SCATTERED THUNDERSTORMS THIS AFTERNOON INTERIOR AND WEST...
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE
INTERIOR AND WESTERN PORTIONS OF SOUTH FLORIDA. CLOSER TO THE
SOUTHEAST COAST...CHANCES OF AFTERNOON STORMS WILL BE SOMEWHAT LESS.
OTHERWISE...NO OTHER HAZARDS CAN BE EXPECTED.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON
THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO.
FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Funnel Cloud, Broward
- When
- September 23, 11:40 AM EST
- Where
- Broward County, Hallandale
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
Fire-Rescue reported a funnel cloud over Hallandale Beach Boulevard.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Pennsylvania, September 23, 2003$1.0 million · F1 · 1 event
- Tornado in New Jersey, September 23, 2003$1.0 million · F1 · 1 event
- Tornado in New Jersey, September 23, 2003$600,000 · F1 · 1 event
- Tornado in New Jersey, September 23, 2003$500,000 · F1 · 1 event
- Damaging Wind in New Jersey, September 23, 2003$1.5 million · 61 kt wind · 1 event
- Damaging Wind in Pennsylvania, September 23, 20031 injured · $1.0 million · 61 kt wind · 1 event
- Flash Flooding and Flooding in Virginia, September 23 to 24, 2003$500,000 · 22 events
- Tornadoes and Damaging Winds in Virginia, September 23, 20032 injured · $122,000 · F1 · 9 events
- Flash Flooding and Damaging Wind in North Carolina, September 23, 2003$650,000 · 65 kt wind · 4 events
- Flash Flooding and Damaging Wind in Massachusetts, September 23, 2003$30,000 · 50 kt wind · 3 events
- Flash Flood and Damaging Wind in New York, September 23, 2003$23,000 · 60 kt wind · 3 events
- High Wind in Alaska, September 23 to 24, 2003$16,000 · 59 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374624.